Contact Us
Simple, accurate health tests for the home and the work place.

The Detox Guide – Overdose

Share by Email
Share with Facebook
Share on Google+
Share onTwitter
Go to our Instagram feed
Share with Whatsapp
 

Overdose

Within a few days of being off, your tolerance to opiates will be back at zero. Quantities of opiates that would have ‘done nothing’ just a short while ago could now kill you! A methadone dose of 40 mg can be fatal once you have lost your tolerance to opiates – less if you’ve got benzodiazepines or alcohol in your system at the same time.

Accidental overdose following detox is one of the most common causes of death in opiate users.

Often people mix alcohol and/or tranquillisers which makes even smaller amounts of opiates deadly.

If someone has taken opiates and they can’t be woken, they have overdosed. If they are still breathing, lie them in the recovery position (illustrated below) and watch them. If they stop breathing, mouth-to-mouth resuscitation could save their life.

Call an ambulance. Opiate overdoses can be reversed – but only if the ambulance crew get there in time.

© Copyright Home Health (UK) Ltd

Website by Web design by MSGD Studio Ltd